MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V243Q-A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, a single use 3-lumen extraction balloon v, split in half during a retrieval sweep.The extraction balloon broke in half at the proximal short wire insertion port.The event occurred during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure and was completed with a similar device.There was no procedural delay, or no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.This report has been submitted by the importer under this mdr report number 2429304-2023-00312.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.However, the reported event was likely caused by the following mechanism: 1) the forceps elevator was raised too high during the calculus lithotomy procedure, or a bending force was applied to the tube 1 which was extended from the endoscope.2) tube 1 became strongly bent.3) the insertion portion was pulled in situation 2).4) a force beyond resistance was applied to the tube.This caused tube 1 to split(detach) from tube 2.5) the split /detached tube1 remained temporarily in the patient body.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿the operator of this instrument must be physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual does not explain or discuss clinical endoscopic procedures.Never use excessive force to operate the instrument.This could damage the instrument.Do not operate the instrument abruptly or with excessive force when retrieving a foreign object.Otherwise, patient injuries such as bleeding, mucous membrane damage, or edema may occur.Do not pull the tube with excessive force.Otherwise, the balloon may burst, and the pieces could remain in the duct.This could result in mucous membrane damage.If it is difficult to withdraw the balloon, deflate it before withdrawing.If resistance is too strong and withdrawal is difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal of the instrument could damage the instrument and/or endoscope.When using an endoscope equipped with a forceps elevator, do not withdraw the instrument from the endoscope if the forceps elevator is up.This could damage the instrument.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17873053
Report Number9614641-2023-01462
Device Sequence Number7028399
Product Code LQR
UDI-Device Identifier04953170368721
UDI-Public04953170368721
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V243Q-A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown